Skin Care Talk banner

1 - 7 of 7 Posts

·
Registered
Joined
·
213 Posts
Discussion Starter #1
Hi folks,

I'm so happy to have had your site appear during my google searches! I am quite worried that I have done some permanent damage to my skin and would love any advice you might have.

I started Renova about 8 weeks ago, using it only once a week (I recalled that my skin peeled pretty heavily when I had used it about 10 yrs ago during my 30s). No skin peeling this time but unfortunately, by week 2, my cheeks had bright red, burning, itching spots.


A week later, the burning sensation was gone but even now I still itch occasionally there and the skin remains red - and kind of scaly. I stopped using it for the next 4-5 weeks, but my cheeks look the same.
Does anyone know why that may be and would anyone have any recommendations for me. Thank you!
 

·
Registered
Joined
·
213 Posts
Discussion Starter #3
hahaha. Good question and valid. Yes I spoke with her, and she said that skin should never get red, itchy or scaly from using Renova. She thinks I'm developing a reaction to my skincare products. She recommended I switch to Cetaphil for cleansing. I have but still have bright spots.
 

·
Registered
Joined
·
123 Posts
Another question is what is the strength of your Renova. I just started using .050% a couple of weeks ago, so I am definately no expert. But the first week I used it my skin looked burned in different areas of the face. It then created what looked like zits/bumps underneath the burned/red/puckered skin. So I freaked out and stopped using it and asked this site what to do and they gave me the best advice of giving my skin a break and then mix some moisturizer w/the Renova when putting it on. That made the difference between night and day. In my humble opinion the Renova is definately causing the reaction to your skin and possibly get a second opinion from another doctor. Renova IS Retin A and there are tons of people who have skin reactions when they first try it and get red, itchy, scaley skin! Another doctor may be able to give you something to allow your skin to get back to normal. I have contact dermatitis on my cheeks that sometime flares up in winter and I use Desonide .05%to help it.
 

·
Registered
Joined
·
123 Posts
Gosh! sorry, one last thing you may try (if it does not irritate your skin) is to use castor oil to clease skin. Don't worry it won't clog pores! I have acne prone skin and it has done nothing put give me glowing skin. Take some castor oil and rub it gently into your skin and then use a warm/hot wash cloth over your face and let it sit until it cools. Then go ahead and wash the oil off and use another cleanser if you feel you need to to get any residue off. I use castor oil (just a little) as a moisturizer at night and have only had positive results. but that's just me....
 

·
Registered
Joined
·
213 Posts
Discussion Starter #6
OMG. I don't even know the strength. I think it's 0.02% but I'll have to check. I just asked her for the lowest dosage. I did put moisturizer on right after the renova, so I wondered if in doing so, it caused the renova to penetrate more deeply. But, now it sounds like that helped more than hurt me.

I took a 4 week break from it, but not much had changed - maybe it's just a slower healing process for me. But I did restart using it (avoiding the cheeks completely) a couple of days ago.

Looks like maybe I should mix the two and use even less Renova moving forward. Thanks for the castor oil advice. Love that!

(And secretly, I wondered if I should get another opinion.
)
 

·
Registered
Joined
·
123 Posts
I kind of agree w/the second opinion thing just for the simple fact that it sounds as if your doctor dismissed the idea that something strong like retin a would not cause your skin to react as it did. Red and itchy can be common in the beginning for SOME people (like me). Actually when you use a moisturizer it "buffers it" and not as much absorbs and all this can be found at Use Retinoids the Right Way. A very cool person here gave me this site and it explained everything and helped a lot. Make sure your cream is very plain that you buffer with and all the rest of your skincare is for sensitive skin because it sounds like that's what you need right now. Listen, I got all this info from this site. You just have to research and keep reading and asking questions!
 
1 - 7 of 7 Posts
Top